Alert archive / Massachusetts / Small Craft Advisories in 2018

Small Craft Advisory 86, NWS Boston/Norton, MA

June 20, 2018

NWS Boston/Norton, MA issued this small craft advisory at Jun 20, 2018, 3:57 AM EDT. It took effect at Jun 20, 2018, 4:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 20, 2018, 3:57 AM EDT (07:57 UTC)
In effect from
Jun 20, 2018, 4:00 PM EDT
Expired
Jun 20, 2018, 12:07 PM EDT
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

772 
WHUS71 KBOX 200757
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
357 AM EDT Wed Jun 20 2018

ANZ250-201600-
/O.NEW.KBOX.SC.Y.0086.180620T2000Z-180621T0200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
357 AM EDT Wed Jun 20 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 4 PM this afternoon to
10 PM EDT this evening.

* WINDS AND SEAS...South winds around 15 kt with gusts up to 25 
  kt. Seas 2 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
1 follow-up statement
893 
WHUS71 KBOX 201607
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1207 PM EDT Wed Jun 20 2018

ANZ250-201715-
/O.CAN.KBOX.SC.Y.0086.180620T2000Z-180621T0200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
1207 PM EDT Wed Jun 20 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has cancelled the
Small Craft Advisory.

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 2:08 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 20, 2:08 AM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
208 AM EDT Wed Jun 20 2018

.SYNOPSIS...
Dry weather is expected today as high pressure builds across
New England. Showers are likely tonight south of the Mass Pike
as low pressure passes south of . High pressure from Canada
brings dry weather Thursday and Friday. A cold front them brings
a chance of showers over the weekend, followed by dry weather
early next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...

140 AM Update...

Band of high clouds caught in the W-NW flow aloft continues to
stream across the region, seen very well on the GOES-East RGB
Nighttime Microphysics composite satellite imagery. High
pressure is ridging across northern New England, beginning to
extend S across the region. This is slowly pushing the high
cloud deck S, with clear skies noted near and N of the Mass Pike
on latest observations and 0547Z IR and RGB composite satellite.

Winds are generally light northerly or calm as the high builds
in early this morning. Only fly in the ointment is on
Nantucket, which is flirting with a fog bank sitting close to
the island. Low clouds and reduced visibility crossing the
island as winds pick up, albeit lightly, then improve when wind
drop off. Have patchy fog there from time to time through around
12Z.

Even with the high clouds, temps have fallen back to the 50s at
most locations, except up to the 60s in the urban centers and
across N central/NE CT into RI at 05Z. Expect temps to bottom
out close to previous forecast.

Have updated to bring conditions current, and incorporated near
term trends into the remainder of the overnight forecast.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM THURSDAY/...
High pressure over SNE heads offshore in afternoon, resulting in
S/SW flow across region. Airmass remains dry as seen in model cross
sections so just expect some diurnal clouds to form, but overall
plenty of sunshine. Highs should run a few degrees cooler than
today, ranging from mid 70s on South Coast, Cape, and Islands to the
mid 80s inland.

Models in good agreement on arrival of showers Wednesday night as
short wave passes and weak surface low pass south of New England.
Main issue is how far north do the showers extend into SNE. Right
now we are most confident for CT, RI, and SE MA which come under
influence of best theta-e advection and lower level convergence/
moisture transport. Blended in high-res ARW WRF which gives as much
as 0.50 to 0.75" of rain. Farther north, it will be a battle with
dry air pushing down from northern New England, so it's possible
areas along and north of Mass Pike remain dry.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights...

* Lingering showers, south coast on Thursday
* Dry and seasonable on Friday
* Unsettled weather for the weekend

Overview...

12z models show good agreement with the flow pattern evolution
during the long term increasing forecaster confidence. Northern
stream flow will feature a persistent upper ridge over central
Canada with a couple of frontal waves moving across the central U.S.
New England will remain on the edge of an upper level trough over
the Maritimes keeping the region in northwest flow. Passing wave
from the Midwest will impact southern New England over the weekend
before northwest flow returns for next week. As an FYI, the Canadian
model indicates the formation of a nor'easter early next week but
this is not supported by its own ensemble mean nor the GFS and ECMWF
solutions.

Details...

A few lingering showers on Thursday morning thanks to passing wave
to the south. Conditions will improve in the afternoon with
seasonable temperatures. High pressure on Friday will lead to dry
weather and temperatures near normal. Sea breeze potential possible.

Unsettled weather returns for the weekend as a low pressure from the
Great Lakes passing through northern New England. Associated warm
and cold front will sweep through resulting in a warm frontal
showers on Saturday followed by showers and thunderstorms on Sunday
with approaching cold front from the west. Still some timing issues
but appears precip will impact this upcoming weekend, luckily not a
washout.

Canadian high pressure will move in behind the front on Monday
lasting into the work week resulting in dry weather.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/... High confidence.

Through 12Z...VFR. INVOF KACK, expect variable CIGS/VSBYS from
VFR to IFR-LIFR in patchy low clouds/fog moving across. Light N
or calm winds will become light W-NW by around 10Z or so.

Today through Tonight...VFR. W-SW winds prevail through around
midnight,then begin to shift to light NW across central and
northern areas. Showers likely across N CT/RI/SE MA tonight with
best chance along the S coast. Mainly VFR conditions in -SHRA,
but may see brief MVFR CIGS along the S coast with best shot for
-SHRA.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Thursday through Sunday/...Moderate confidence.

Thursday through Friday Night: VFR.

Saturday: Mainly VFR, with local MVFR possible. Chance SHRA.

Saturday Night: Mainly VFR, with areas IFR possible. Chance
SHRA, isolated TSRA.

Sunday: Mainly VFR, with local MVFR possible. Chance SHRA,
isolated TSRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/...

High confidence.

Diminishing N/NE winds and seas tonight as high pressure builds over
SNE. SW flow develops Wednesday and Wednesday night as the high
becomes centered offshore. Winds and seas remain below 25 kt and 5
ft respectively, but recreational boaters should be aware of 15-20
kt gusts and locally choppy seas of 2 or 3 ft on Narragansett Bay
and south coastal sounds Wednesday afternoon.

Reduced visibility in showers and patchy fog Wednesday night,
especially on south coastal waters.

Outlook /Thursday through Sunday/...Moderate confidence.

Thursday: Winds less than 25 kt. Slight chance of rain showers,
patchy fog.

Thursday Night through Friday Night: Winds less than 25 kt.

Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers.

Saturday Night: Winds less than 25 kt. Local rough seas. Chance
of rain showers, isolated thunderstorms.

Sunday: Winds less than 25 kt. Areas of rough seas. Chance of
rain showers, isolated thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Dunten/JWD
NEAR TERM...EVT
SHORT TERM...JWD
LONG TERM...Dunten
AVIATION...Dunten/EVT/Correia
MARINE...Belk/Dunten/JWD
Hazardous weather outlook, Jun 19, 3:26 PM EDT, 12 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
326 PM EDT Tue Jun 19 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-201930-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
326 PM EDT Tue Jun 19 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

..SPOTTER INFORMATION STATEMENT......

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-201930-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
326 PM EDT Tue Jun 19 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

..SPOTTER INFORMATION STATEMENT......

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

Nearby

Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.